Alert archive / Utah / Special Weather Statements in 2011
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 3, 2011, 8:54 PM MDT for Piute County, Utah. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 8:54 PM MDT (02:54 UTC)
- Expired
- Aug 3, 2011, 9:15 PM MDT
- In force
- 21 min
- Issued by
- NWS Salt Lake City, UT
County Piute County, UT
The radar
The Cedar City radar (KICX), 77 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.9 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WWUS85 KSLC 040254 SPSSLC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 PM MDT WED AUG 3 2011 UTZ518-040315- SOUTHERN UTAH MOUNTAINS UT- 854 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 915 PM MDT... AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF PANGUITCH...OR 22 MILES SOUTH OF JUNCTION...MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SMITH CANYON ALONG THE SEVIER PLATEAU IN GARFIELD COUNTY COTTONWOOD PEAK ALONG THE SEVIER PLATEAU IN GARFIELD COUNTY IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3814 11233 3814 11178 3781 11212 3787 11233 TIME...MOT...LOC 0251Z 199DEG 21KT 3794 11219 $$ RG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:07 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 3, 3:07 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 307 PM MDT WED AUG 3 2011 .SYNOPSIS...MOISTURE WILL LINGER ACROSS THE REGION THROUGH TONIGHT. A DRYING TREND WILL BEGIN THURSDAY WITH A MUCH DRIER AIRMASS SPREADING INTO THE AREA FOR FRIDAY THROUGH THE WEEKEND. && .DISCUSSION...FORECAST AREA REMAINS WITHIN A MEAN SOUTWHESTESRLY FLOW ALOFT...SANDWICHED BETWEEN A DOMINANT SUBTROPICAL RIDGE STRETCHING FROM THE SOUTHERN PLAINS WESTWARD ACROSS THE DESERT SOUTHWEST...AND AN UPPER TROUGH LOCATED ALONG THE PACIFIC NORTHWEST COASTLINE. CONSIDERABLE MOISTURE REMAINS IN PLACE ACROSS THE AREA AS WELL...WITH SURFACE DEW POINTS GENERALLY IN THE 50S...AND PW VALUES IN THE 0.75 TO 1.00 INCH RANGE. A WEAK VORTICITY MAXIMA ROTATING THROUGH THIS FLOW ALOFT IS AIDING CONVECTION ACROSS CENTRAL/SOUTHERN UT THIS AFTERNOON...WHILE ADDITIONAL CONVECTION IS NOTED UPSTREAM ACROSS EAST CENTRAL NV. ANTICIPATE CONVECTION TO PERSIST ACROSS SOUTHERN UT THROUGH THE EVENING HOURS...WHILE ACROSS THE NORTH EXPECT ACTIVITY ACROSS NV TO GRADUALLY SPREAD EAST LATER THIS AFTERNOON THROUGH THIS EVENING. AS SUCH HAVE MAINTAINED SCATTERED SHOWERS/THUNDERSTORMS THROUGH THE EVENING HOURS. ALSO MAINTAINED 20-30 POPS ACROSS NORTHERN/CENTRAL UT OVERNIGHT WITHIN MOIST AIRMASS. MID LEVEL DRYING NOTED IN WV IMAGERY EXTENDING INTO CENTRAL CA AND SOUTHERN NV IS FORECAST TO SPREAD EAST ACROSS THE EASTERN GREAT BASIN THURSDAY THROUGH FRIDAY...AND THE TROUGH ALONG THE PACIFIC NORTHWEST COASTLINE SPREADS INLAND. THIS WILL ACT TO SLOWLY SCOUR MOISTURE OUT OF THE REGION FROM WEST TO EAST BEGINNING THURSDAY...AND CONTINUING THROUGH FRIDAY. SUFFICIENT MOISTURE LOOKS TO REMAIN IN PLACE ALONG/EAST OF I-15 THURSDAY TO WARRANT ANOTHER CHANCE OF SHOWERS/THUNDERSTORMS. BY FRIDAY ANY CHANCE FOR CONVECTION WILL LIKELY REMAIN CONFINED TO THE HIGHER TERRAIN FROM THE CENTRAL SPINE OF UTAH EASTWARD. MODELS ARE IN GENERAL AGREEMENT MAINTAINING A VERY DRY AIRMASS ACROSS THE FORECAST AREA DURING THE WEEKEND THROUGH THE FIRST HALF OF NEXT WEEK...AS MID LEVEL RIDGE BECOMES SUPPRESSED WELL SOUTH OF THE AREA ALLOWING A DRY WESTERLY FLOW TO PREVAIL. AS SUCH HAVE KEPT FORECAST DRY THROUGH THIS PERIOD WITH SEASONAL TEMPERATURES. && .AVIATION...SOUTHERLY WINDS ARE EXPECTED TO CONTINUE AT THE SLC TERMINAL THROUGH THE FORECAST PERIOD. A DISTURBANCE MOVING NORTHEAST OUT OF NEVADA IS EXPECTED TO INCREASE CONVECTION ACROSS THE SLC TERMINAL AREA AFTER 00Z THIS EVENING. THERE IS A 40 PERCENT THAT OUTFLOW OR A THUNDERSTORM WILL DIRECTLY IMPACT THE SLC TERMINAL BETWEEN 00Z AND 03Z. WIND GUSTS OVER 30 MPH AND TEMPORARY MVFR CONDITIONS ARE POSSIBLE DURING THAT TIME. && .FIRE WEATHER...MONSOONAL MOISTURE WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INTO TONIGHT. ASIDE FROM CLOUD TO GROUND LIGHTNING...THE GREATEST THREATS FROM THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. A BUILDING WEST COAST TROUGH WILL CAUSE THE DEEP MOISTURE TO SLIDE TO OUR EAST BEGINNING TOMORROW WITH A DRYING TREND CONTINUING THROUGH THE WEEKEND. SOUTHERLY WINDS INCREASE ENOUGH TOMORROW TO SUPPORT A THREAT OF LOCALIZED CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WEST DESERTS WHERE FUELS ARE CRITICAL. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY EAST OF INTERSTATE 15 TOMORROW. DRYING CONTINUES FRIDAY THROUGH MONDAY WITH POOR NOCTURNAL MOISTURE RECOVERY AND LIGHTER WINDS...AS A RIDGE OF HIGH PRESSURE DOMINATES THE SOUTHWEST CONUS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/STRUTHWOLF/ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 3, 6:38 AM MDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 638 AM MDT WED AUG 3 2011 UTZ001>016-019>021-517-518-WYZ021-041300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 638 AM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS THE ENTIRE OUTLOOK AREA WITH THE BEST CHANCE IN THE AFTERNOON AND EVENING. THE THREAT OF LOCAL HEAVY RAIN AND ISOLATED FLASH FLOODING WILL ALSO CONTINUE. STORMS WILL PERSIST WELL INTO THE NIGHT TONIGHT AND COULD GO ALL NIGHT ACROSS NORTHERN AND EASTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR WILL BEGIN TO SPREAD INTO THE OUTLOOK AREA THURSDAY. ALTHOUGH SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE...THEY WILL BE A LITTLE LESS NUMEROUS AND SHOULD FORM PRIMARILY ACROSS THE NORTH AND EAST. THE DRYING TREND WILL CONTINUE INTO FRIDAY AND ONLY ISOLATED STORMS ARE EXPECTED OVER THE EASTERN MOUNTAINS FRIDAY AFTERNOON. ISOLATED CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WEST DESERTS THURSDAY AND FRIDAY. IT STILL LOOKS DRY THROUGH THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 3, 5:10 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
510 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 15 ENE BIG WATER 37.15N 111.41W
08/03/2011 KANE UT PARK/FOREST SRVC
CROTON CANYON EXPERIENCED FLASH FLOOD, WASHING OUT THE
CROTON CANYON ROAD.
&&
BMCINERNLocal storm report, Aug 3, 5:11 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
511 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 5 WSW ESCALANTE 37.74N 111.69W
08/03/2011 GARFIELD UT PARK/FOREST SRVC
FLASH FLOOD IN ALVEY AND HARRIS WASHES AS THEY FLOW INTO
THE ESCALANTE RIVER
&&
BMCINERNLocal storm report, Aug 3, 5:15 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 12 S HANKSVILLE 38.19N 110.72W
07/27/2011 WAYNE UT DEPT OF HIGHWAYS
VERY LARGE FLASH FLOOD FROM MULTIPLE DRAINAGES IN THE
HENRY MOUNTAINS. DAMAGE TO SR 95 AND SR24.
&&
BMCINERNLocal storm report, Aug 3, 5:16 PM MDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
516 PM MDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FLASH FLOOD 20 SE HANKSVILLE 38.16N 110.46W
07/27/2011 WAYNE UT DEPT OF HIGHWAYS
ADDITIONAL FLASH FLOODING FROM HENRY MOUNTAINS DAMAGING
MULTIPLE ROADWAYS IN THE AREA.
&&
BMCINERNSpecial weather statement, Aug 3, 6:26 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 626 PM MDT WED AUG 3 2011 UTZ014-517-518-040100- CENTRAL AND SOUTHWEST MOUNTAINS UT-SANPETE/SEVIER VALLEYS UT-SOUTHERN UTAH MOUNTAINS UT- 626 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MILLARD... SOUTHWESTERN SEVIER...EXTREME NORTHEASTERN BEAVER AND EXTREME NORTHWESTERN PIUTE COUNTIES UNTIL 700 PM MDT... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF COVE FORT...OR 22 MILES NORTHEAST OF BEAVER...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE...I-70 BETWEEN COVE FORT AND FREMONT INDIAN STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3872 11237 3861 11220 3844 11243 3856 11256 TIME...MOT...LOC 0023Z 232DEG 17KT 3856 11242 STRUTHWOLF
Special weather statement, Aug 3, 8:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 854 PM MDT WED AUG 3 2011 UTZ518-040315- SOUTHERN UTAH MOUNTAINS UT- 854 PM MDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 915 PM MDT... AT 851 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF PANGUITCH...OR 22 MILES SOUTH OF JUNCTION...MOVING NORTH AT 25 MPH. PENNY TO NICKEL SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SMITH CANYON ALONG THE SEVIER PLATEAU IN GARFIELD COUNTY COTTONWOOD PEAK ALONG THE SEVIER PLATEAU IN GARFIELD COUNTY IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3814 11233 3814 11178 3781 11212 3787 11233 TIME...MOT...LOC 0251Z 199DEG 21KT 3794 11219 RG
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:26 PM MDT | Special Weather Statement | SLC | Piute | 34 min |
| Aug 3, 10:26 PM MDT | Flash Flood Warning | SLC | Piute, Sevier | 3 hr |
| Aug 4, 2:31 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 29 min |
| Aug 4, 3:14 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 4, 3:27 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 32 min |
| Aug 4, 3:28 PM MDT | Flash Flood Warning | SLC | Wayne | 4 hr |
| Aug 4, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 59 min |
| Aug 4, 3:41 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 64 min |
| Aug 4, 3:44 PM MDT | Flash Flood Warning | SLC | Garfield, Piute | 117 min |
| Aug 4, 3:58 PM MDT | Flash Flood Warning | SLC | Wayne | 2 hr |
| Aug 4, 4:07 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake, Utah | 38 min |
| Aug 4, 4:11 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne, Wasatch | 36 min |
| Aug 4, 4:43 PM MDT | Severe Thunderstorm Warning | SLC | Juab | 62 min |
| Aug 4, 4:56 PM MDT | Severe Thunderstorm Warning | SLC | Emery | 34 min |
| Aug 4, 5:27 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 63 min |
Nearby
Special Weather Statements in Utah, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.